Numbness, tingling and pain…Oh My!

It’s been a few months since I’ve been on Eribulin and I’m feeling great! I’m driving again and walking longer distances. My appetite is back in full swing, except after receiving chemo. My white and red blood counts remain steady and my tumor markers keep going down. All is great, except for one side effect, chemo induced peripheral neuropathy. 

Peripheral neuropathy is nerve damage and can be caused by many factors. A few include diabetes, autoimmune diseases, vitamin B deficiencies, and of course chemotherapy. 

Symptoms and side effects of peripheral neuropathy include, numbness, tingling, shooting pain, throbbing, and balance issues. I’m experiencing many of these symptoms. I started with slight numbness in my finger tips. I’m on medication for it and recently had my dosage changed, but the neuropathy has become worse. I now have it in my feet and lower legs. 

To help with these side effects, a reduced dosage of chemo is usually the way to go, or stopping the chemo for a while. Since I’m doing so well on the Eribulin, I’m hoping that I won’t have to do either.

I’m so happy these days that my primary concern is the neuropathy. Neuropathy can become very serious and effect your heart and organs if not taken care of. My medical team is on top of it and I let them know of any changes.

Enough about that! 

I think most of us with children have sent them back to school by now. My daughter, Michaela, has gone back to The George Washington University, where she is a senior, and my son, Max, has started his senior of high school. I wish all your children a successful school year. 

You might have noticed the mornings and evenings are becoming cooler and the days are getting shorter. I know many want to hold on to the hot summer weather, but not me. I’m looking forward to the cool, crisp days of fall….my favorite season.

Take care, Mermaids. Always believe that something wonderful is about to happen.

Advertisements

8 thoughts on “Numbness, tingling and pain…Oh My!

  1. Susan, I’ve had neuropathy in both feet for over a year, caused by the issues going on in my back. I’ve been on Ibrance for 2 months and that drug has intensified the symptoms. (I actually walked out of my shoe a few months ago, leaving it in a parking lot and driving away with only one shoe!) I have found it more of an annoyance than anything, but am grateful that only my feet are affected.

    You are such a fighter and I’m so happy to hear that overall, you are feeling better. Are you going to the MBC conference at DFCI on 9/24?

    Liked by 1 person

    • You made me have a good laugh πŸ˜‚. The neuropathy in my hands is just awful. I need to be careful using a knife. Cold water sometimes feel warm to me. The worse is my balance is off. No, not going to the MBC conference this year. Hope you are feeling well.

      Like

  2. That’s Great News Susan! Sorry About The Nueropathy But That Is Just a Temporary Thing Which Will Subside! Wishing Micheala And Max a Great School Year! I Also Love The Fall As it is My Favorite Season Too. Glad That Your Walking And Eating Better and Your Tumor Markers Are Down! Stay Strong And Keep The Faith! Luv Ya’!
    Kevin xxoo

    Liked by 1 person

  3. Dear Susan,
    So glad for positive results.
    I also have neuropathy from my treatment. Have been done with chemo since the end of July and things are improving. Hoping things improve further for you!
    Pam

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s